Alert archive / Ohio / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 67, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 26, 2020, 11:22 PM EDT for 4 counties in Ohio; DeKalb County, Indiana. It was in force for 38 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2020, 11:22 PM EDT (03:22 UTC)
- Expired
- Jun 27, 2020, 12:00 AM EDT
- In force
- 38 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties DeKalb County, IN, Defiance County, OH, Fulton County, OH, Henry County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 105 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 11:30 PM EDT | TSTM WND DMG | Montpelier, OH | ONE TREE DOWNED. |
| Jun 26, 11:45 PM EDT | TSTM WND DMG | 1 E Zone, OH | POWER LINES DOWN. TIME ESTIMATED FROM RADAR. |
| Jun 26, 11:50 PM EDT | TSTM WND DMG | Oakshade, OH | THREE LARGE LIMBS SNAPPED. |
| Jun 26, 11:59 PM EDT | TSTM WND DMG | Delta, OH | POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 7:57 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 3.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1267 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
924
WUUS53 KIWX 270322
SVRIWX
INC033-OHC039-051-069-171-270400-
/O.NEW.KIWX.SV.W.0067.200627T0322Z-200627T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
1122 PM EDT Fri Jun 26 2020
The National Weather Service in Northern Indiana has issued a
* Severe Thunderstorm Warning for...
Northeastern De Kalb County in northeastern Indiana...
Northern Defiance County in northwestern Ohio...
Northwestern Henry County in northwestern Ohio...
Williams County in northwestern Ohio...
Fulton County in northwestern Ohio...
* Until midnight EDT.
* At 1121 PM EDT, severe thunderstorms were located along a line
extending from 7 miles southeast of Fremont to near Hamilton to
near Waterloo, moving east at 65 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Severe thunderstorms will be near...
Edon around 1125 PM EDT.
Bryan, Montpelier, Edgerton, Pioneer and Holiday City around 1135
PM EDT.
West Unity around 1140 PM EDT.
Stryker and Fayette around 1145 PM EDT.
Archbold around 1150 PM EDT.
Wauseon around 1155 PM EDT.
Napoleon and Delta around 1200 AM EDT.
This includes Interstate 80 in Ohio between mile markers 0 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4135 8423 4135 8486 4153 8482 4153 8481
4170 8481 4172 8398 4153 8395
TIME...MOT...LOC 0321Z 270DEG 57KT 4165 8485 4153 8487 4141 8506
HAIL...<.75IN
WIND...70MPH
$$
JBALL1 follow-up statement
057
WWUS53 KIWX 270344
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
1144 PM EDT Fri Jun 26 2020
INC033-270354-
/O.CAN.KIWX.SV.W.0067.000000T0000Z-200627T0400Z/
De Kalb IN-
1144 PM EDT Fri Jun 26 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DE KALB COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 500 AM EDT for
southeastern Michigan...and northwestern Ohio.
LAT...LON 4135 8423 4135 8476 4154 8450 4171 8443
4172 8398 4153 8395
TIME...MOT...LOC 0344Z 269DEG 57KT 4167 8437 4153 8442 4141 8461
$$
OHC039-051-069-171-270400-
/O.CON.KIWX.SV.W.0067.000000T0000Z-200627T0400Z/
Defiance OH-Henry OH-Williams OH-Fulton OH-
1144 PM EDT Fri Jun 26 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR NORTHERN DEFIANCE...NORTHWESTERN HENRY...EASTERN WILLIAMS AND
FULTON COUNTIES...
At 1144 PM EDT, severe thunderstorms were located along a line
extending from near Fayette to Stryker to near Bryan, moving east at
65 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
These severe storms will be near...
Archbold and Fayette around 1150 PM EDT.
Wauseon around 1200 AM EDT.
Delta around 1205 AM EDT.
Napoleon around 1210 AM EDT.
Other locations impacted by these severe thunderstorms include Lyons,
Evansport, Oakshade, Ney, Alvordton, Pettisville, Zone, Seward,
Ridgeville Corners and Williams Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4135 8423 4135 8476 4154 8450 4171 8443
4172 8398 4153 8395
TIME...MOT...LOC 0344Z 269DEG 57KT 4167 8437 4153 8442 4141 8461
HAIL...<.75IN
WIND...70MPH
$$
JBALLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 7:01 PM EDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jun 26, 7:01 PM EDT, 4 hours 21 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 701 PM EDT Fri Jun 26 2020 .SYNOPSIS... Issued at 423 PM EDT Fri Jun 26 2020 Showers and thunderstorms are expected through the overnight hours. Some storms may be strong to severe through later tonight, with damaging winds and heavy rain the primary threat. Large hail and minor flooding are also possible. Chances for showers and thunderstorms continue into the weekend. Highs Saturday and Sunday will be in the 80s. Lows tonight will be in the 70s. && .SHORT TERM...(This Evening through Saturday) Issued at 423 PM EDT Fri Jun 26 2020 The primary severe weather threat will be focused on later this evening with the main front. A few isolated strong to severe storms are possible before the main boundary moves in later this evening. Of course all is going to depend on how things evolve upstream within the warm sector and how far north the warm front makes it given ongoing precipitation from the decaying MCV from this morning (mainly to the north/east). Across our southwest cloud cover has somewhat begun to scatter out, which has yielded ML CAPE around 1500- 2000 J/KG. Confidence re: severe weather potential is greatest with the main front later this evening, however there is uncertainty regarding how widespread the strongest storms will be. We're fighting the loss of daytime heating when the front arrives, and it may not be all that great of instability in the north given ongoing precipitation/cloud cover. However, stronger dynamics with the system and the more favorable surface-based environment across the west/southwest may be sufficient to overcome that limitation. Bulk shear is still expected to be around 35-40 knots, with around 1000-2000 J/Kg MLCAPE, but a lot will depend on how the ingredients come together. For now, SPC has maintained the enhanced risk/slight risk, and issued a watch to our western border. Main threats for us would be damaging winds, large hail, and heavy rain/localized flooding (generally limited to most intense areas of rainfall). An isolated tornado cannot be ruled out. Expect the cold front to sag southeastward overnight and eventually stall. It may end up southeast of our forecast area, it might be slightly over our southern CWA. For now, kept chance to likely pops through the day Saturday, with better chances along/south of US 24. SPC has us in a marginal risk for severe weather, but at this point confidence is low in how it shakes out given uncertainties with the front location. && .LONG TERM...(Saturday Night through Friday) Issued at 423 PM EDT Fri Jun 26 2020 Lower confidence in this long term forecast as a lot will depend on where the cold front becomes stationary, and then after that how far back northward the boundary moves as a warm front later in the period. So have generally consensus chance pops through the week associated with the location of this feature. Complicated upper level pattern, with a ridge over our CWA and an upper level low over Ontario and Quebec. Models attempt to break down this ridge on the western periphery Monday into Wednesday, and bring the upper level low down into the NE CONUS/lower Great Lakes. Have the best chances for showers and thunderstorms more towards the south and west through that time frame. Highs will be in the 80s. Model solutions diverge dramatically after that, with the GFS keeping a trough (and more precipitation) over our CWA. The ECMWF holds firmly to the ridge however, and keeps us dry and moving the trough off the eastern seaboard. Tended towards the lower end of pops from Thursday into Friday. Kept highs in the mid to upper 80s. && .AVIATION...(For the 00Z TAFS through 00Z Saturday Evening) Issued at 700 PM EDT Fri Jun 26 2020 Regional radars indicating increasing thunderstorm development over northern IL and expected to progress eastward during this TAF cycle. Current trends having arrival at KSBN around 03Z and KFWA by 05-06Z. Most observations in vicinity of current storms still maintaining VFR ceilings and will continue that trend here with MVFR visibilities possible in stronger storms with heavy downpours. Thunderstorm chances diminish overnight with lingering showers still possible. Slow moving frontal boundary will bring additional chances for showers and thunderstorms again Saturday afternoon. Southwest flow through the period...increasing low level jet will bring period of LLWS to both sites tonight. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Small Craft Advisory until 11 PM EDT this evening for LMZ043-046. && SYNOPSIS...MCD SHORT TERM...MCD LONG TERM...MCD AVIATION...JAL Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 26, 4:36 PM EDT, 6 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 436 PM EDT Fri Jun 26 2020 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-272045- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 436 PM EDT Fri Jun 26 2020 /336 PM CDT Fri Jun 26 2020/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. Strong to severe thunderstorms are possible through tonight. The primary hazards with these storms are damaging winds and heavy rainfall. Large hail and an isolated tornado can't be ruled out. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional chances for thunderstorms persist on Saturday. These storms could become strong to marginally severe with damaging wind and heavy rainfall leading to localized flooding being the primary hazards. Thunderstorms are possible on and off Sunday into Wednesday, but severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. INZ003-MIZ077-272045- La Porte-Berrien- 436 PM EDT Fri Jun 26 2020 /336 PM CDT Fri Jun 26 2020/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Tonight. Strong to severe thunderstorms are possible through tonight. The primary hazards with these storms are damaging winds and heavy rainfall. Large hail and an isolated tornado can't be ruled out. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms are possible Saturday, then again Sunday night into Wednesday. Severe weather is not expected. There is a moderate swim risk for Lake Michigan beaches along Berrien County on Saturday. Breaking waves and currents are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. LMZ043-046-272045- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 436 PM EDT Fri Jun 26 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Tonight. Strong to severe thunderstorms are possible through tonight. The primary hazards with these storms are damaging winds and heavy rainfall. Large hail cannot be ruled out. A small craft advisory is in effect through late this evening. See the latest marine weather message for details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms are possible Saturday, then again Sunday night into Wednesday. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Jun 26, 10:07 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1007 PM EDT FRI JUN 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM TSTM WND DMG 1 E BERTRAND 41.77N 86.25W
06/26/2020 BERRIEN MI PUBLIC
NUMEROUS LARGE BRANCHES DOWN.
&&Local storm report, Jun 26, 10:09 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1009 PM EDT FRI JUN 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND GST 3 ESE BUCHANAN 41.81N 86.32W
06/26/2020 M68 MPH BERRIEN MI TRAINED SPOTTER
&&Special weather statement, Jun 26, 10:17 PM EDT, 1 hour 5 minutes before
Special Weather Statement National Weather Service Northern Indiana 1017 PM EDT Fri Jun 26 2020 INZ005>007-MIZ079>081-270300- Lagrange-Steuben-Elkhart-Branch-Hillsdale-St. Joseph- 1017 PM EDT Fri Jun 26 2020 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN STEUBEN... NORTHEASTERN ELKHART...NORTHERN LAGRANGE...EASTERN ST. JOSEPH... BRANCH AND NORTHWESTERN HILLSDALE COUNTIES... At 1017 PM EDT, radar indicated strong thunderstorms were located along a line extending from near Colon to near White Pigeon. Movement was east at 50 mph. Wind gusts up to 50 mph are possible with these storms. These storms will be near... Colon around 1020 PM EDT. Sturgis and Lagrange around 1035 PM EDT. Coldwater around 1040 PM EDT. Quincy around 1045 PM EDT. Litchfield around 1055 PM EDT. Hillsdale and Jonesville around 1100 PM EDT. This includes the following highways... Interstate 69 in Indiana between mile markers 354 and 357. Interstate 69 in Michigan between mile markers 1 and 19. Interstate 80 in Indiana between mile markers 101 and 145. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 500 AM EDT for north central and northeastern Indiana...and southeastern and southwestern Michigan. LAT...LON 4203 8453 4159 8517 4171 8584 4205 8534 TIME...MOT...LOC 0217Z 277DEG 43KT 4200 8533 4176 8569 HAIL...0.25 WIND...50MPH JBALL
Local storm report, Jun 26, 10:41 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1041 PM EDT FRI JUN 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND GST 2 WSW GOSHEN 41.57N 85.88W
06/26/2020 E53 MPH ELKHART IN TRAINED SPOTTER
&&Local storm report, Jun 26, 10:52 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1052 PM EDT FRI JUN 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM TSTM WND DMG 1 E PLYMOUTH 41.35N 86.29W
06/26/2020 MARSHALL IN PUBLIC
TREE AND SHINGLE DAMAGE.
&&Local storm report, Jun 26, 11:13 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1113 PM EDT FRI JUN 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 PM TSTM WND DMG 2 SE LAKE GAUGE 41.69N 85.08W
06/26/2020 STEUBEN IN EMERGENCY MNGR
TREE DOWN AND POWER IS OUT.
&&
BROWNThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 11:56 PM EDT | Special Weather Statement | IWX | Defiance, Henry, Paulding, Putnam | 64 min |
| Jun 26, 11:59 PM EDT | Special Weather Statement | IWX | Fulton | 31 min |
| Jun 27, 2:03 AM EDT | Special Weather Statement | IWX | Allen | 27 min |
| Jun 26, 8:30 PM EDT | Special Marine Warning | IWX | 60 min | |
| Jun 26, 9:04 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph | 56 min |
| Jun 26, 9:31 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Saint Joseph, Starke | 44 min |
| Jun 26, 9:34 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Saint Joseph | 41 min |
| Jun 26, 9:54 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph | 36 min |
| Jun 26, 10:00 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Starke | 45 min |
| Jun 26, 10:14 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, LaGrange, Marshall, Noble, Saint Joseph | 46 min |
| Jun 26, 10:17 PM EDT | Special Weather Statement | IWX | LaGrange | 43 min |
| Jun 26, 10:23 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, LaPorte, Marshall, Saint Joseph, Starke | 54 min |
| Jun 26, 10:54 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb, LaGrange, Noble, Steuben | 51 min |
| Jun 26, 11:07 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Huntington, Noble, Whitley | 53 min |
| Jun 26, 11:46 PM EDT | Special Weather Statement | IWX | Cass | 44 min |
| Jun 27, 12:35 AM EDT | Special Weather Statement | IWX | Cass, White | 55 min |
| Jun 27, 2:00 AM EDT | Special Weather Statement | IWX | Grant | 30 min |
| Jun 27, 3:41 PM EDT | Special Weather Statement | IWX | White | 49 min |
| Jun 27, 4:20 PM EDT | Areal Flood Advisory | IWX | Cass, Miami, White | 2 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2020Severe Thunderstorm Warnings in Indiana, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.